Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 22, NWS Lubbock, TX

April 26, 201812 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 26, 2018, 4:27 PM CDT for 12 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2018, 4:27 PM CDT (21:27 UTC)
Expired
Apr 26, 2018, 7:00 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

759 
WWUS74 KLUB 262127
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
427 PM CDT Thu Apr 26 2018



TXZ021>023-027>029-033>035-039>041-270000-
/O.NEW.KLUB.WI.Y.0022.180426T2127Z-180427T0000Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, 
Wellman, Tahoka, New Home, and ODonnell
427 PM CDT Thu Apr 26 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...through 7 PM this evening.

* WINDS...North 25 to 35 mph with gusts to 45 mph.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:11 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 26, 3:11 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
311 PM CDT Thu Apr 26 2018

.DISCUSSION...
Another dynamic upper level short wave trough is moving across
western Kansas this afternoon, hot on the heels of Tuesday's
system. Strong surface pressure rises on the central High Plains
is resulting in a period of advisory level wind speeds behind
another stout cold front. Bulk of evidence suggests these pressure
rises will decrease in intensity as they move to the south. We
should see some advisory level winds across the northwestern part
of the forecast area as we finish out the afternoon, but currently
think that this period will be rather brief. The next issue is
potential for the western end of a batch of showers/thunder that
several models project developing just ahead of the upper trough
clipping the northeastern corner of the forecast area. The last
several runs of the HRRR have favored this solution with support
from the WRF-NAM. Will insert a small area of 20-30 percent PoPs.
Finally, there is the potential for a few spots to touch the
freezing mark Friday morning. That happened at several West Texas
mesonet and NWS coop observation sites this morning. Conditions
should be similar in the morning. However, any widespread freeze,
or a long-duration freeze is unlikely.

The other point of concern this afternoon is related to
thunderstorm chances next week. Upper level troughing over the
western CONUS will see the current northwest flow over the Plains
states replaced by southwesterly flow. This will promote a
southerly component to the low level flow and low level moisture
return being acted upon by a dryline that will likely shift
eastward each day from eastern New Mexico Saturday afternoon to
the Rolling Plains or even as far east as Northwest Texas by
Tuesday or Wednesday afternoon. The last few forecast cycles have
shown this evolution, and no significant changes have been made
this afternoon.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, Apr 26, 11:16 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1116 AM CDT Thu Apr 26 2018

TXZ021>044-271630-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1116 AM CDT Thu Apr 26 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

A Fire Danger Statement is in effect for locations along and west
of a Silverton to Ralls to Post line from midday until 8 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The dryline may provide a focus for severe thunderstorm
development in the region from Sunday through Wednesday. West of
the dryline, the fire danger will increase next week.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.